MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2.5-20
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, upon opening the advance 14 lp low profile balloon catheter, an unknown gel-like substance was visualized on the balloon.The physician did not use the complaint device; therefore, it did not make contact with the patient.Another balloon catheter was used to complete the peripheral intervention procedure.No adverse effect has been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction d10b: on the initial emdr this field was inadvertently left blank.The appropriate information has been provided.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufactures instructions, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection and functional test of the returned device confirmed that the surface of the catheter was smooth, clean, and not damaged.The balloon was successfully inflated to nominal pressure without issue.The clear coat peeling was noted on the balloon.The measurements taken for length and diameter of the device were 203mm and 2.69mm respectfully, which are both within specification.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, the subassembly lot did contain two nonconformances.The first was for ¿failed test leakage¿ (3 devices) and the second was for ¿peeling coating¿ (4 devices).All 7 nonconforming devices were destroyed prior to proceeding with the manufacturing process.It should also be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause can be traced to manufacturing deficiency.We will continue to monitor for similar complaints, and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7810897
Report Number1820334-2018-02310
Device Sequence Number19111634
Product Code DQY
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)201023(10)8314697
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number8314697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1